MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 7770823
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare facility via a medtronic representative regarding a patient implanted with a spacer for an unknown spinal indication.It was reported that the peek portion of the implant made contact with the superior portion of the endplate, causing it to snap off the metal portion of the elevate cage.The spacer broke upon insertion.There were no patient symptoms or complications as a result of the event.The date of implant and explant was (b)(6) 2021.The product was replaced by a medtronic product.No further complications were reported/ anticipated.
 
Event or Problem Description
Information was received from a healthcare facility via a medtronic representative regarding a patient implanted with a spacer for a tlif.It was reported that the peek portion of the implant made contact with the superior portion of the endplate, causing it to snap off the metal portion of the elevate cage.The spacer broke upon insertion.There were no patient symptoms or complications as a result of the event.The date of implant and explant was (b)(6) 2021.The pre-op diagnosis and levels implanted are unknown.There was no delay in surgery time or patient harm.The product was replaced by a medtronic product.No further complications were reported/ anticipated.
 
Additional Manufacturer Narrative
B5: updated event details h3: product analysis part# 7770823, lot# 0792724w- visual and optical inspection confirmed the plastic portion of the spacer has broken off.It appears the hinges have been overload.This type of damage is consistent with material overload.H6: updated eval.Code method and eval.Code result post analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key11625836
Report Number1030489-2021-00457
Device Sequence Number11764617
Product Code MAX
UDI-Device Identifier00643169430440
UDI-Public00643169430440
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K172199
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7770823
Device Catalogue Number7770823
Device Lot Number0792724W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR